Alabama, 2007Tornado in Alabama, September 21, 2007
September 21, 2007 · NWS BMX · 1 event in 1 county or zone
Tropical Depression #10 spawned an isolated tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Depression #10 spawned an isolated tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 21, 2:40 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 21, 2:40 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT FRI SEP 21 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY.
TD 10 JUST OFF THE COAST WILL OBVIOUSLY BE THE MAIN WEATHER FEATURE
TO WATCH IN THE SHORT TERM. WILL HAVE TO CLOSELY MONITOR CONVECTIVE
BANDS. STILL BELIEVE THE BEST RAIN CHANCES WILL BE IN THE SOUTHERN
COUNTIES OVERNIGHT TONIGHT. I ORIGINALLY THOUGHT THAT THE RAIN
CHANCES WOULD GRADUALLY END FROM EAST TO WEST TOMORROW...BUT IF THE
SUN BREAKS OUT THEN ADDITIONAL BANDS COULD FORM AND ORGANIZE.
/61/
.LONG TERM...TOMORROW NIGHT THROUGH THURSDAY.
WHAT IS LEFT OF THE TROPICAL MOISTURE FROM TD 10 IN THE NORTHERN
GULF THIS AFTERNOON...WILL BE WEST OF THE AREA BY SATURDAY NIGHT.
THERE MAY STILL BE ONE OUTER BAND STILL IMPACTING THE SOUTHERN
PORTIONS OF CENTRAL ALABAMA SO HAVE LEFT CHANCE POPS IN FOR THE
SOUTHWEST. OUTER BANDS REMAIN ACROSS SOUTHWESTERN ALABAMA THROUGH
SUNDAY NIGHT.
THE 12Z MODELS ARE MUCH DRIER AND ALSO SLOWER IN REGARDS TO THE
NEXT COUPLE OF SYSTEMS. WHILE THE TROPICAL SYSTEM IN THE NORTHERN
GULF OPENS THE DOOR UP FOR MORE TROPICAL MOISTURE THROUGH THE
FIRST OF THE WEEK...A HIGH PRESSURE RIDGE WILL BUILD IN FROM THE
NORTHEAST OVER THE AREA THROUGH TUESDAY. THIS WILL TRY TO CUTOFF
THE MOISTURE...ESPECIALLY ACROSS THE EAST. THIS RIDGE WILL ALSO
TRY TO BLOCK A TROPICAL WAVE THAT IS MOVING IN FROM THE CARIBBEAN
ON MONDAY. THIS MAY FORCE THE MAIN IMPULSE TO OUR WEST AND KEEP
MOST OF CENTRAL ALABAMA IN A DRY AIRMASS. NOT READY TO TAKE POPS
COMPLETELY OUT AS THE INCREASE IN MOISTURE AS WELL AS TEMPERATURES
IN THE UPPER 80S WILL HELP TO INCREASE AFTER NOON CONVECTION.
ANOTHER ASPECT OF THE SLOWER RUN IS THE SLOWER TIMING OF THE NEXT
COLD FRONT. THE 12Z GFS IS ABOUT 12 HOURS SLOWER. THIS IS DEFINITELY
NOT UNUSUAL FOR THIS TIME OF THE YEAR AND WENT AHEAD AND ADJUSTED
THE FORECAST FOR THIS TIMING WITH MORE OF A WEDNESDAY NIGHT THROUGH
THURSDAY TIME PERIOD.
16
&&
.AVIATION...18Z TAF DISCUSSION.
IT SEEMS AS THOUGH THERE ARE TWO LOWER CEILING LEVELS AROUND THIS
AFTERNOON...ONE AT ROUGHLY 2500 FEET AND ONE AT ROUGHLY 3500 FEET.
I THINK THAT THE PREDOMINANT HEIGHT WILL BE THE ONE AT 3500
FEET...BUT ANY LOCATION COULD BRIEFLY DROP DOWN BELOW 3000 AT ANY
TIME THIS AFTERNOON.
BANDS OF SHOWERS ASSOCIATED WITH SUBTROPICAL DEPRESSION IN THE GULF
WILL CONTINUE TO SPIRAL INTO ALABAMA OVER NEXT 18 TO 24 HOURS.
CHANCES OF RAIN INCREASE AS YOU HEAD FARTHER SOUTH...SO WENT WITH A
PREDOMINANT SHRA AT TOI...TEMP0 AT MGM...AND NO MENTION OF RAIN
NORTH OF THERE. UPSTREAM LOCATIONS THAT HAVE ALREADY EXPERIENCED
RAIN INDICATE THAT THE SHOWERS ARE LIGHT ENOUGH THAT THEY ARENT
(YET) RESTRICTING VISIBILITIES. THAT IS A BIT UNUSUAL FOR TROPICAL
RAIN SHOWERS...AND IF THE SYSTEM IN THE GULF ACQUIRES MORE TROPICAL
CHARACTERISTICS...AND RAINFALL BECOMES HEAVIER THAN EXPECTED AT
SOUTHERN TAF SITES...THEN WILL HAVE TO AMEND/UPDATE TO INCLUDE
VISIBILITY RESTRICTIONS.
AT THIS TIME...EXPECTING SHOWERS TO EXIT THE AREA FROM EAST TO WEST
SATURDAY AFTERNOON...WITH ASSOCIATED CLOUDS ALSO LIFTING.
/61/
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 67 88 67 89 69 / 10 10 10 20 20
ANNISTON 70 87 69 89 71 / 20 10 10 20 20
BIRMINGHAM 71 87 70 90 72 / 20 20 10 20 20
TUSCALOOSA 71 88 71 90 73 / 20 20 20 30 20
CALERA 69 86 71 89 73 / 20 20 20 30 20
AUBURN 69 85 69 88 72 / 30 30 20 30 20
MONTGOMERY 71 85 70 90 73 / 50 50 20 40 20
TROY 70 84 70 89 72 / 60 50 30 40 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
61/16/61
Hazardous weather outlook, Sep 21, 4:18 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT FRI SEP 21 2007
ALZ011>015-017>050-222218-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
518 PM CDT FRI SEP 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF ISOLATED TORNADOES...THROUGH MIDNIGHT
TONIGHT...IN SOUTHEASTERN ALABAMA...ROUGHLY ALONG AND SOUTH
OF A LINE FROM MONTGOMERY TO ALEX CITY AND TO WEST POINT LAKE.
THE TORNADO THREAT IS THE ONLY HAZARDOUS WEATHER IMPACT EXPECTED IN
CENTRAL ALABAMA DUE TO TROPICAL DEPRESSION 10.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NEEDED TONIGHT IN THE SOUTHEASTERN ALABAMA...THROUGH
MIDNIGHT.
Tornado, Barbour
- When
- September 21, 4:34 PM CST to 4:35 PM CST
- Where
- Barbour County, 3.2 mi W of Blue Spgs to 3.43 mi W of Blue Spgs
- Rating
- EF0
- Path length
- 0.36 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 31.662, -85.573
A Sheriff's Deputy reported a tornado near the intersection of CR 23 and CR 8, just southeast of Clio. The Deputy observed debris, but there was no subsequent damage found.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Dakota, September 21, 2007$30 million · 3.5 in hail · 10 events
- Lightning Strike in Florida, September 21, 20071 death · 1 event
- Flash Flooding and Damaging Wind in California, September 21 to 22, 2007$300,000 · 52 kt wind · 5 events
- Flash Flooding and Lightning Strike in Nevada, September 21 to 22, 2007$200,000 · 3 events
- Hail and Damaging Winds in Wisconsin, September 21, 2007$76,000 · 1 in hail · 22 events
- Lightning Strike in Florida, September 21, 2007$200,000 · 1 event
- Damaging Wind in Iowa, September 21, 2007$85,000 · 55 kt wind · 1 event
- Damaging Winds in Iowa, September 21, 2007$55,000 · 74 kt wind · 6 events
- Hail and Damaging Winds in Minnesota, September 21, 2007$16,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Michigan, September 21, 2007$6,000 · 61 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 21, 20078 events
- Hail in Wisconsin, September 21, 20071.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61185.